Write a review

Had Aquamid Injections to Raise Height of Nose Bridge

I am an Asian lady who had Aquamid injections to...

I am an Asian lady who had Aquamid injections to raise the height of the nose bridge.

However, during my last injection 3 years ago, there was swelling. the doctor used steroid injections to help the swelling, telling me that each time, and over time, it should be a permanant result. i have noticed the swelling tha comes back is less and less over time.

below is outline of my Kenelog injection:

1. 23/09/06 10mg
2. 18/12/06. 10mg
3. 15/01/07. 10mg
4. 01/06/07. 40mg
5. 04/02/08 40mg
6. 30/10/08 40mg

is my doctor accurate in his advcie about permanent reduction of swelling over time? the swelling has come back slightly so can i safely have a last injection or is it too dangerous? please help. thank you from a distressed lady.
ask to wait a bit untill the swelling will go down completely and for a month time at least, in order to realize if it is due to personal reaction, or infection or allergic reactions . in this case use injective cortison .
Reply
http://www.springerlink.com/content/7m1634117875qx27/ Abstract Background Polyacrylamide hydrogel (Aquamid), an atoxic non-immunogenic gel of the non-resorbable type, has gained widespread popularity as an injectable filler for facial augmentation. However, adverse events (AEs) have occurred, the nature of which seems obscure because of negative findings on culture and a pattern of foreign-body response on microscopy. Design This is a prospective study of case reports provided by physicians injecting Aquamid during the period 21 May 2001 to 15 September 2003. Materials Among 40,000 persons injected, 55 were reported to have experienced AEs. Information from questionnaires distributed along with the product and follow-up information from involved physicians was collected into a database. Results AEs occurring mainly in lips and nasolabial folds were reported in 55 patients, with 51 requiring treatment. The time from the last gel injection to the debut of the AE varied from 2 to 364 days, with a median of 12 days. Seventeen patients presented with different types of reaction to the injection, and the exact cause of the AE was established in another 19. A complete follow-up until full recovery was available in only 43 cases (84%). A broad-spectrum antibiotic in high dosage was effective for a short time. Steroids and non-steroidal anti-inflammatory drugs (NSAIDs) tended to aggravate symptoms and to prolong treatment time. Conclusions AEs presenting clinically as nodules or swellings later than 1 week and less than 1 year after the injection of polyacrylamide hydrogel (Aquamid) should be treated immediately with a broad-spectrum antibiotic (quinolone) in high dosage. Steroids or NSAIDs are contraindicated.
Reply
Was this review helpful? 3 others found this helpful